Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 172, NWS Louisville, KY

March 23, 2012Grayson County, Hardin County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 23, 2012, 8:22 PM CDT for Grayson County, Hardin County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2012, 8:22 PM CDT (01:22 UTC)
Expired
Mar 23, 2012, 8:45 PM CDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grayson County, KY, Hardin County, KY

The radar

The Louisville radar (KLVX), 25 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 5:25 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS53 KLMK 240122
SVRLMK
KYC085-093-240145-
/O.NEW.KLMK.SV.W.0172.120324T0122Z-120324T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM EDT FRI MAR 23 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 945 PM EDT /845 PM CDT/

* AT 916 PM EDT/816 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RINEYVILLE TO
  HANSBROUGH TO FRAGRANT...MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ELIZABETHTOWN...
  FORT KNOX...
  DIETZ ACRES AND RED HILL...
  WHITE MILLS...
  HANSBROUGH AND STAR MILLS...
  SAINT JOHN AND STEPHENSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3793 8593 3789 8584 3788 8584 3785 8580
      3776 8581 3758 8595 3740 8616 3750 8623
TIME...MOT...LOC 0122Z 214DEG 30KT 3778 8592 3767 8596
          3749 8613
WIND...HAIL 60MPH 1.00IN

$$

13
2 follow-up statements
517 
WWUS53 KLMK 240134
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
934 PM EDT FRI MAR 23 2012

KYC085-240143-
/O.CAN.KLMK.SV.W.0172.000000T0000Z-120324T0145Z/
GRAYSON KY-
834 PM CDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRAYSON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING WEAKENED AND MOVED INTO HARDIN 
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM EDT.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3793 8593 3789 8584 3786 8582 3785 8580
      3776 8581 3758 8595 3749 8606 3761 8615
TIME...MOT...LOC 0133Z 214DEG 30KT 3786 8585 3775 8589
          3757 8606

$$

KYC093-240145-
/O.CON.KLMK.SV.W.0172.000000T0000Z-120324T0145Z/
HARDIN KY-
934 PM EDT FRI MAR 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL HARDIN COUNTY...

AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM ROGERSVILLE TO ADDINGTON FIELD 
AIRPORT TO SUMMIT...MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  FORT KNOX...
  ELIZABETHTOWN...
  STAR MILLS AND STEPHENSBURG...
  HANSBROUGH AND SAINT JOHN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3793 8593 3789 8584 3786 8582 3785 8580
      3776 8581 3758 8595 3749 8606 3761 8615
TIME...MOT...LOC 0133Z 214DEG 30KT 3786 8585 3775 8589
          3757 8606
WIND...HAIL 60MPH 1.00IN

$$

13
811 
WWUS53 KLMK 240146
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
946 PM EDT FRI MAR 23 2012

KYC093-240156-
/O.EXP.KLMK.SV.W.0172.000000T0000Z-120324T0145Z/
HARDIN KY-
946 PM EDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDIN COUNTY HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM EDT.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3793 8593 3789 8584 3786 8582 3785 8580
      3776 8581 3758 8595 3749 8606 3761 8615
TIME...MOT...LOC 0134Z 214DEG 30KT 3787 8584 3776 8588
          3758 8605

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:10 PM CDT, 6 hours 12 minutes earlier.

Area forecast discussion, Mar 23, 2:10 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT FRI MAR 23 2012

.Short Term (Today through Saturday night)...
Issued at 310 PM EDT Fri Mar 23 2012

Upper-level low spinning over Missouri will continue to bring
chances of showers and storms through the rest of today and tonight,
and on into Saturday and Saturday night. Currently, band of
showers/storms are pushing north, with a few low-topped cells
rotating within the band. Even had a report of one of the storms
producing a quick touchdown south of the Gene Snyder in south
Jefferson county KY. Other cells moving through Shelby county show
rotation as well. This trend may continue for the next hour or so
east of I-65. Otherwise, the main show should be the strong to
severe storms popping up across southern IL and western KY. Those
cells are producing mostly large hail and a few isolated reports of
tornadoes. However, the storms are moving more north than east, so
it may take a few more hours before the line reaches our CWA border.
That is also assuming that the storms continue to develop on the
southern edge and move north. Looks like any threat with storms
upstream will be west of I-65 between 5-8pm EDT. If the line
continues east, the severe threat should diminish as low-level
instability weakens after sunset. However, isolated hailers will
still be possible across the area overnight. Until sunset though, if
those storms reach this far east, there will be a hail, isolated
tornado and damaging wind threat.

Overnight, the potential line will lose some strength but will
continue eastward across the CWA as the upper low approaches. For
tomorrow, looks like the southeast portion of the CWA will have the
best chance for rain/storms as another band of instability develops
downstream of the upper low. Again, hail will be the main threat
with any storm with low freezing/wet-bulb heights mainly during the
afternoon hours. Activity should again be scattered-numerous, but
less threatening than today. Any precipitation should move east out
of the CWA tomorrow night.

Concerning temps, overnight lows will drop into the low 50s, and
tomorrow night. Tomorrow, more clouds will blanket the area, so
think temps will suffer more with the upper low overhead. Have highs
in the low 60s north to the upper 60s south/southeast.

.Long Term (Sunday through Friday)...
Updated at 300 PM EDT Mar 23 2012

The closed low will be centered over the Carolinas by Sunday
morning. Still appears the bulk of the deep moisture will be east of
our forecast area, which will mean an end to precipitation for most
locations. There could be a few showers across eastern Kentucky
during the afternoon hours, but our area looks to remain dry. With
some cloud cover remaining across our eastern CWA, high temperatures
in the upper 60s can be expected, while our western CWA should get
into the lower 70s.

Surface high pressure and ridging aloft remains on track to slide
across the forecast area Sunday night through Tuesday. This will
keep the area dry, with high temperatures mostly in the upper 60s
and low 70s. Overnight lows will generally range from the upper 40s
to low 50s. As mentioned in the previous forecast discussion, Monday
night will be the coolest night with readings ranging from the low
40s in the northeast to upper 40s in the southwest. Some isolated
locations could dip into the upper 30s.

By late Tuesday night a cold front will approach the forecast area
from the northwest as upper-level ridging and surface high pressure
shift east. This front will push southeast across southern Indiana
and central Kentucky Wednesday and Wednesday night, providing
scattered showers and thunderstorms. By Thursday morning, this
boundary should be positioned across the Tennessee Valley or perhaps
even further south, which means we will get back into another dry
period Thursday through Friday.

Temperatures will warm up for most locations Wednesday out ahead of
the cold front, with readings in the mid and perhaps upper 70s. Will
cool things down a few degrees Thursday and Friday, with readings in
the upper 60s and low 70s expected.

&&

.Aviation (18Z TAF Issuance)...
Updated at 100 PM EDT Mar 23 2012

Several bands of showers with a threat of embedded thunderstorms
will rotate to the north around the east side of a closed low across
Missouri. For this evening and overnight, expect mostly cloudy skies
with ceilings within the VFR range outside of any showers.

Expect several hours of partly cloudy skies at BWG with a band of
showers potentially moving across BWG in the 21z to 23z time frame.

At SDF scattered thunderstorms will be affecting the TAF site right
around the TAF issuance time of 18z. These storms will have exited
the SDF airport by 1930z.

Scattered showers with some embedded thunder will affect LEX in the
18z to 22z time frame.

For the overnight period, scattered showers will continue, although
mostly cloudy skies will predominate with ceilings near the VFR/MVFR
threshold.

South winds around 10 mph will continue through this afternoon.
Between 18z and 21z, some wind gusts may exceed 20mph.

Winds will diminish to around 5 to 7 mph tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......AL
Long Term........MJP
Aviation.........JSD
Hazardous weather outlook, Mar 23, 2:55 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT FRI MAR 23 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-242000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
355 PM EDT FRI MAR 23 2012 /255 PM CDT FRI MAR 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LARGE LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY BY
TONIGHT. AHEAD OF IT...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS
WILL CONTINUE TO THREATEN THE ENTIRE REGION. THROUGH THE AFTERNOON
AND EVENING HOURS...A FEW THUNDERSTORMS APPROACHING FROM THE WEST
COULD BECOME STRONG TO SEVERE WITH LARGE HAIL...ISOLATED DAMAGING
WIND GUSTS AND AMPLE CLOUD TO GROUND LIGHTNING BEING THE MAIN
THREATS. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE
BETWEEN 6 AND 10PM EDT WEST OF I-65.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TONIGHT...WITH THE
THREAT OF SEVERE STORMS WANING AFTER SUNSET. ANY THUNDERSTORM WILL
STILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN
SATURDAY AS THE UPPER LOW MOVES ACROSS CENTRAL KENTUCKY.

THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND AHEAD OF A FRONTAL
BOUNDARY LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF LARGE HAIL OR
DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS
AFTERNOON THROUGH TONIGHT.

AL/MJP

In the hours before

Special weather statement, Mar 23, 6:33 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT FRI MAR 23 2012

KYZ024-025-028-240000-
BRECKINRIDGE-HARDIN-MEADE-
733 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF LEITCHFIELD...AND MOVING
NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VERTREES AND HOWE VALLEY...
  HIGH PLAINS CORNER AND HIGH PLAINS...
  BIG SPRING AND FOUR CORNERS...
  MAPLES CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3800 8611 3797 8606 3796 8605 3796 8604
      3788 8586 3756 8616 3756 8619 3758 8621
      3758 8623 3759 8624 3767 8638
TIME...MOT...LOC 2333Z 214DEG 25KT 3767 8620

EER
Special weather statement, Mar 23, 7:07 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT FRI MAR 23 2012

INZ090-KYZ025-028>030-240030-
BULLITT-HARDIN-HARRISON-JEFFERSON-MEADE-
807 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF BRANDENBURG...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VALLEY STATION...
  ROCK HAVEN AND FORT KNOX...
  MULDRAUGH AND HUGHES LANDING...
  HOWARD AND EVANS LANDING...
  WEST POINT AND ROSEWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3818 8601 3807 8574 3781 8600 3787 8616
TIME...MOT...LOC 0007Z 207DEG 21KT 3788 8604

EER
Special weather statement, Mar 23, 7:42 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 PM EDT FRI MAR 23 2012

INZ077-240130-
WASHINGTON-
842 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF SALEM...AND MOVING NORTHEAST AT
25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SALEM...
  SHORTS CORNER AND MARTINSBURG...
  BECKS MILL...
  NEW PEKIN...
  FARABEE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3868 8589 3861 8588 3849 8598 3849 8600
      3847 8599 3842 8604 3842 8606 3846 8628
      3877 8613 3877 8612
TIME...MOT...LOC 0042Z 211DEG 21KT 3845 8613

EER
Special weather statement, Mar 23, 7:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT FRI MAR 23 2012

INZ091-092-KYZ030-031-240115-
CLARK-FLOYD-JEFFERSON-OLDHAM-
853 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...IN THE LOUISVILLE METRO...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ALBANY TO
OKOLONA...MOVING NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 45 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  LYNDON...
  DOWNTOWN LOUISVILLE...
  BENNETTSVILLE AND WILSON...
  UTICA...
  MEMPHIS...

A TORNADO WATCH IS ALSO IN EFFECT...UNTIL 1 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3859 8568 3835 8547 3810 8571 3837 8592
TIME...MOT...LOC 0052Z 211DEG 31KT 3836 8584 3817 8569

13
Special weather statement, Mar 23, 7:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT,...CORR TO HEADLINE
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT FRI MAR 23 2012

INZ091-092-KYZ030-031-240115-
CLARK-FLOYD-JEFFERSON-OLDHAM-
853 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...IN THE LOUISVILLE METRO...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW ALBANY TO
OKOLONA...MOVING NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY WINDS
TO 45 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  LYNDON...
  DOWNTOWN LOUISVILLE...
  BENNETTSVILLE AND WILSON...
  UTICA...
  MEMPHIS...

A TORNADO WATCH IS ALSO IN EFFECT...UNTIL 1 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3859 8568 3835 8547 3810 8571 3837 8592
TIME...MOT...LOC 0052Z 211DEG 31KT 3836 8584 3817 8569

13
Special weather statement, Mar 23, 8:19 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 PM EDT FRI MAR 23 2012

INZ078-079-092-KYZ031-032-240200-
CLARK-JEFFERSON-OLDHAM-SCOTT-TRIMBLE-
919 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF PROSPECT...AND MOVING NORTH AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MADISON...
  NEW MARKET AND VESTA...
  NEW WASHINGTON AND MARYSVILLE...
  OTTO AND NABB...
  CHELSEA AND PAYNESVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3879 8528 3873 8531 3873 8532 3872 8532
      3834 8555 3837 8562 3838 8563 3838 8564
      3844 8580 3885 8559
TIME...MOT...LOC 0120Z 202DEG 32KT 3846 8561

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:07 PM CDTSpecial Weather StatementLMKBullitt23 min
Mar 23, 7:26 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin34 min
Mar 23, 7:53 PM CDTSpecial Weather StatementLMKJefferson22 min
Mar 23, 8:53 PM CDTSpecial Weather StatementLMKBullitt, Hardin52 min
Mar 23, 9:34 PM CDTSpecial Weather StatementLMKGreen, Marion, Taylor41 min
Mar 23, 9:38 PM CDTSpecial Weather StatementLMKCasey52 min
Mar 23, 9:40 PM CDTSpecial Weather StatementLMKShelby, Spencer50 min
Mar 23, 9:46 PM CDTSevere Thunderstorm WarningLMKMarion, Taylor29 min
Mar 23, 9:52 PM CDTTornado WarningLMKCasey, Russell23 min
Mar 23, 10:05 PM CDTSevere Thunderstorm WarningLMKMercer, Washington25 min
Mar 23, 10:21 PM CDTSpecial Weather StatementLMKHenry24 min
Mar 23, 10:35 PM CDTSpecial Weather StatementLMKMercer, Woodford25 min
Mar 23, 10:41 PM CDTSpecial Weather StatementLMKGarrard34 min
Mar 23, 10:49 PM CDTSevere Thunderstorm WarningLMKLincoln27 min
Mar 23, 11:41 PM CDTSpecial Weather StatementLMKNicholas34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.